Singer Chaka Khan has said she is entering rehab for “a dependence on prescription pain medications” and will have to miss some upcoming concerts.
She told the Associated Press she had been “battling an addiction to the same medication that led to Prince’s death”.
The Grammy-winning singer, 63, whose hits include Ain’t Nobody, said she has “voluntarily entered the programme to get healthy and stay that way”.
She should be back on tour on 1 August, her website said.
‘Time to take action’
The statement added she has “struggled with a dependence on prescription pain medications” and that “doctors have urged her to resume recording mid-July”.
Khan said: “Unfortunately, I will miss concert appearances over the summer. However, it’s vital that I put my health and well-being first. I know that I am disappointing some of my fans, but I also know they would want me to recover and be well and healthy.”
The 10-time Grammy winner tweeted: “Thank you everyone for your well wishes” and linked to a page on her website with her “official statement regarding my rehab and schedule”.
She entered the rehabilitation programme with her sister, Yvonne Stevens, also known as Taka Boom.
Khan said they “agreed we would take this journey together and support each other through the recovery”.
She added: “The tragic death of Prince has had us both rethinking and re-evaluating our lives and priorities. We knew it was time to take action to save our lives. My sister and I would like to thank everyone for their support, love and prayers.”
One of Khan’s biggest hits was 1984’s I Feel For You, a cover of the Prince song, and the two were long-time friends. He died in April from an accidental overdose of the painkiller fentanyl.
She had been due to play several dates in the US in July.
This entry passed through the Full-Text RSS service – if this is your content and you’re reading it on someone else’s site, please read the FAQ at fivefilters.org/content-only/faq.php#publishers.
Recommended article from FiveFilters.org: Most Labour MPs in the UK Are Revolting.